iCliniq logo

Ask a Doctor Online Now

HomeAnswersMedical Gastroenterologystool cultureI have floating stools, itching, and burning skin. Why so?

What will be the reason for floating stools, itching, and burning skin with a history of stomach ulcers after COVID-19 infection?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At September 17, 2022
Reviewed AtJanuary 31, 2024

Patient's Query

Hello doctor,

I think I have a stomach ulcer, and I went to a gastroenterologist. He examined my stomach and gave me a PPI (Protonix). Now, I have itching, burning skin, and floating stools. I think I got the ulcer after I had COVID-19 infection a month ago, and I took a lot of Naproxen Sodium. Could I have an H. Pylori infection? Or do I have pancreatic cancer?

Thank you.

Answered by Dr. Ghulam Fareed

Hello,

Welcome to icliniq.com.

From your query, I understood that you had a history of COVID-19 a month back, for which you have taken Nonsteroidal anti-inflammatory drugs (NSAIDs) like Naproxen Sodium. In addition, you are currently on tablet Pantoprazole, an excellent proton pump inhibitor (acid suppression medicine). As per this history, you are suffering from nonsteroidal anti-inflammatory drugs (NSAIDs) induced gastritis, which may be moderate to severe. In this condition, there is a possibility of gastric ulcer as well. Still, treatment includes stopping all forms of nonsteroidal anti-inflammatory drugs (NSAIDs) for fever or pain and using acid-suppression medicine like you are using.

1. Floating stools are one of the features we see in pancreatic diseases, but your history is more suggestive of nonsteroidal anti-inflammatory drugs (NSAIDs) induced gastritis or ulcer. People with pancreatic cancer usually present with significant weight loss, yellow color skin, and abdominal pain is generally absent. But to confirm, you can take a computed tomography (CT ) scan of the abdomen with contrast and tumor markers like CA 19-9.

2. Helicobacter pylori infection is the commonest cause of gastric ulcer and gastritis, but in your case, I will keep my first diagnosis above this. Treatment of Helicobacter pylori gastritis or gastric ulcer or nonsteroidal anti-inflammatory drugs (NSAIDs) induced gastritis or gastric ulcer is the same, that is acid suppression medicine like Pantoprazole. For confirmation of Helicobacter pylori infection, recommended tests are H.pylori stool antigen or urea breath test. If they come out positive, eradication therapy of Helicobacter pylori with double antibiotics for two weeks is recommended.

3. You can continue using Protonix (Pantoprazole Sodium) for 2 to 4 weeks.

4. Add antacid syrup containing Aluminium Hydroxide and Magnesium Trisilicate, 10 ml after every meal, and take soft, home-cooked meals for a couple of days if possible.

(Consult your specialist doctor, talk with them and take medications with their consent.)

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Ghulam Fareed
Dr. Ghulam Fareed

Medical Gastroenterology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy